Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 430, NWS Paducah, KY

June 26, 2006Marshall County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2006, 5:33 PM CDT for Marshall County, Kentucky. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2006, 5:33 PM CDT (22:33 UTC)
Expired
Jun 26, 2006, 6:15 PM CDT
In force
42 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Marshall County, KY

The radar

The Paducah radar (KPAH), 48 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:33 PM CDTHAIL 0.88Benton, KYNICKEL SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 262233
SVRPAH
KYC157-262315-
/O.NEW.KPAH.SV.W.0430.060626T2233Z-060626T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
533 PM CDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN WESTERN KENTUCKY.

* UNTIL 615 PM CDT.

* AT 528 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR BENTON...AND MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE PALMA...DRAFFENVILLE AND AURORA.

LAT...LON 3679 8841 3696 8841 3697 8832 3697 8831
      3697 8825 3698 8825 3692 8820 3691 8820
      3687 8817 3676 8812

$$
1 follow-up statement
000 
WWUS53 KPAH 262247
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT MON JUN 26 2006

KYC157-262315-
/O.CON.KPAH.SV.W.0430.000000T0000Z-060626T2315Z/
MARSHALL KY-
547 PM CDT MON JUN 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MARSHALL COUNTY IN WESTERN KENTUCKY...

AT 543 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING NICKEL SIZE HAIL NEAR BENTON. THIS STORM WAS 
MOVING EAST AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE AURORA.

LAT...LON 3679 8841 3696 8841 3697 8832 3697 8831
      3697 8825 3698 8825 3692 8820 3691 8820
      3687 8817 3676 8812

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:51 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 26, 2:51 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
251 PM CDT MON JUN 26 2006

.DISCUSSION...

MAIN FORECAST ISSUE REMAINS NEAR DAILY SMALL CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF THE WEEK.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE
EASTERN HALF OF ILLINOIS IN RESPONSE TO AN UPPER-LEVEL LOW
DROPPING SOUTHWARD THROUGH IOWA AND NORTHWEST ILLINOIS. THIS LOW
IS EXPECTED TO CONTINUE DROPPING SOUTHWARD TONIGHT...FILLING AS IT
DOES SO. THE COLD POOL OF AIR IN ASSOCIATION WITH THE LOW PAIRED
WITH AMPLE SURFACE-BASED INSTABILITY WILL KEEP THE CHANCE OF
SHOWERS AND THUNDERSTORMS ALIVE THIS EVENING. WITH THE LOSS OF
DIURNAL HEATING...THE STORMS SHOULD BECOME MORE SPORADIC AS THE
NIGHT PROGRESSES...BUT WE STILL CANNOT RULE OUT AN ISOLATED STORM
OR TWO.

THE PATTERN WITH AN UPPER-LEVEL TROUGH OVER THE EASTERN UNITED
STATES IS FORECAST TO PERSIST THROUGH MID TO LATE WEEK. WAVES OF
ENERGY DROPPING SOUTH INTO THE BASE OF THIS TROUGH WILL KEEP A
DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. TIMING
AND LOCATION OF THE BEST CHANCES WILL BE TRICKY AS THE MODELS HAVE
A TOUGH TIME RESOLVING THE INDIVIDUAL PERTURBATIONS FARTHER OUT
WITH TIME. HOWEVER...THE BEST CHANCES SHOULD EXIST OVER OUR NORTHERN
AND EASTERN COUNTIES IN CLOSER PROXIMITY TO THE UPPER-LEVEL TROUGH.
IN ADDITION...MORE COVERAGE SHOULD OCCUR DURING THE AFTERNOON AND
EVENING HOURS COINCIDENT WITH PEAK DAYTIME HEATING.

A LESS AMPLIFIED PATTERN IS EXPECTED TO DEVELOP BY THE END OF THE
WORK WEEK. THE LATEST OPERATIONAL GFS RUNS HAVE COME ON BOARD
WITH SHIFTING THE TROUGH AXIS EAST OF THE FORECAST AREA BY FRIDAY.
THIS IS SIMILAR TO THE DGEX...BUT STILL NOT AS PROGRESSIVE AS THE
ECMWF AND TO A LESSER EXTEND THE CANADIAN GLOBAL.

WHILE CONFIDENCE REGARDING THE OVERALL PATTERN EVOLUTION HAS
IMPROVED...TIMING OF INDIVIDUAL PRECIPITATION CHANCES IS STILL AN
EXERCISE IN FRUSTRATION. FOR COLLABORATION AND CONTINUITY SAKE...WE
WILL MAINTAIN SMALL CHANCES WEDNESDAY NIGHT AND THURSDAY. AVAILABLE
MODEL GUIDANCE SUGGESTS A DRIER PERIOD FROM THURSDAY NIGHT THROUGH
FRIDAY NIGHT...SO WE MAINTAINED DRY CONDITIONS THURSDAY NIGHT...
AND DROPPED POPS FROM THE FRIDAY AND FRIDAY NIGHT PERIODS.

OVER THE WEEKEND...BOTH THE GFS AND DGEX INDICATE THE APPROACH OF
MORE NORTHERN STREAM ENERGY WHICH MAY HELP TO PUSH A SURFACE
FRONTAL BOUNDARY TOWARD OR INTO THE REGION. AS A RESULT...WE WILL
ADD A 20 POP FROM SATURDAY THROUGH MONDAY.

TEMPERATURES THROUGH THE PERIOD WILL MODERATE FROM BELOW NORMAL
OVER THE NEXT FEW DAYS TO SLIGHTLY ABOVE SEASONAL NORMS BY NEXT
WEEKEND. THIS IS ALREADY REFLECTED IN THE GOING FORECAST...WHICH
COMPARES FAVORABLY WITH RECENT MOS GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

RJP
Hazardous weather outlook, Jun 26, 3:25 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
325 PM CDT MON JUN 26 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-272030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
325 PM CDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS STILL A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND WESTERN
KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL AND A FEW
STRONG WIND GUSTS. THE STORMS SHOULD DIMINISH CONSIDERABLY AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AT LEAST A SMALL CHANCE OF THUNDERSTORMS EXISTS ALMOST DAILY
THROUGH THURSDAY...THEN AGAIN SATURDAY AND SUNDAY. STORMS WILL BE
MOST NUMEROUS DURING THE HEAT OF THE DAY...BUT WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND UPDATES IN CASE
THEIR ACTIVATION IS REQUESTED THROUGH THIS EVENING.

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:38 PM CDTSevere Thunderstorm WarningPAHHopkins37 min
Jun 26, 5:42 PM CDTSevere Thunderstorm WarningPAHMuhlenberg63 min
Jun 26, 6:03 PM CDTSevere Thunderstorm WarningPAHCalloway27 min
Jun 26, 6:11 PM CDTSevere Thunderstorm WarningPAHTodd49 min
Jun 26, 6:42 PM CDTSevere Thunderstorm WarningPAHCalloway33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.